MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE TAPERED CERTAIN IMPLANT 4 X 8.5MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE TAPERED CERTAIN IMPLANT 4 X 8.5MM; DENTAL IMPLANT
Model Number IFNT485
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).
 
Event or Problem Description
It was reported that the implant was removed due to becoming fractured.The site is currently healing.Tooth #46.
 
Additional Manufacturer Narrative
One (1) full osseotite® tapered certain® implant 4 x 8.5mm (ifnt485) was returned for investigation.Visual evaluation of the as returned product identified the implant with no fracture.No signs of malfunction.Product matched print specification where measured (caliper id: cal4063 due: jun 11, 2021) functional testing to recreate the reported event could not be performed due to the nature of the device & event.A pre-existing condition noted on the per was high bone density (type i).The reported device was located on tooth # 46 (fdi) and was used for approximately 2 years and 16 days.The customer did not provide any pictures or x-rays.Review of appropriate documentation: per the applicable ifu, it is stated that breakage may occur following improper techniques used and when device is loaded beyond its functional capability.Dhr review: dhr review for the lot (2016120855) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.Complaint history review: complaint history review was performed for the reported lot (2016120855) and no similar event or complaint was found.Review completed utilizing keywords: "fracture implant" post market trending review: may post market trending was reviewed and there were no actionable events or corrective actions for the reported event (implant fracture) or product (ifnt485).No actionable items have been triggered that will affect complaint handling on our end for this month.Therefore, based on the available information, device malfunction did not occur and the reported event was unconfirmed.
 
Event or Problem Description
There is no update to the original complaint description provided.

Brand Name
FULL OSSEOTITE TAPERED CERTAIN IMPLANT 4 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11527303
Report Number0001038806-2021-00467
Device Sequence Number14406665
Product Code DZE
UDI-Device Identifier00844868005049
UDI-Public(01)00844868005049(17)220103(10)2016120855
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/03/2022
Device Model NumberIFNT485
Device Catalogue NumberIFNT485
Device Lot Number2016120855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR